Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 035, 19 pages      arXiv:2202.02196
Contribution to the Special Issue on Non-Commutative Algebra, Probability and Analysis in Action

The Generalized Fibonacci Oscillator as an Open Quantum System

Franco Fagnola a, Chul Ki Ko b and Hyun Jae Yoo c
a) Mathematics Department, Politecnico di Milano, Piazza L. da Vinci 32, I-20133 Milano, Italy
b) University College, Yonsei University, 85 Songdogwahak-ro, Yeonsu-gu, Incheon 21983, Korea
c) School of Computer Engineering and Applied Mathematics, Institute for Integrated Mathematical Sciences, Hankyong National University, 327 Jungang-ro, Anseong-si, Gyeonggi-do 17579, Korea

Received February 07, 2022, in final form April 19, 2022; Published online May 11, 2022

We consider an open quantum system with Hamiltonian $H_S$ whose spectrum is given by a generalized Fibonacci sequence weakly coupled to a Boson reservoir in equilibrium at inverse temperature $\beta$. We find the generator of the reduced system evolution and explicitly compute the stationary state of the system, that turns out to be unique and faithful, in terms of parameters of the model. If the system Hamiltonian is generic we show that convergence towards the invariant state is exponentially fast and compute explicitly the spectral gap for low temperatures, when quantum features of the system are more significant, under an additional assumption on the spectrum of $H_S$.

Key words: open quantum system; Fibonacci Hamiltonian; deformation of canonical commutation relations; spectral gap; weak-coupling limit; quantum Markov semigroup.

pdf (525 kb)   tex (92 kb)  


  1. Accardi L., García-Corte J.C., Guerrero-Poblete F., Quezada R., Breaking of the similarity principle in Markov generators of low density limit type and the role of degeneracies in the landscape of invariant states, Open Syst. Inf. Dyn. 27 (2020), 2050018, 40 pages.
  2. Accardi L., Lu Y.G., The Wigner semi-circle law in quantum electrodynamics, Comm. Math. Phys. 180 (1996), 605-632.
  3. Accardi L., Lu Y.G., Volovich I., Quantum theory and its stochastic limit, Springer-Verlag, Berlin, 2002.
  4. Anderson W.J., Continuous-time Markov chains: an applications-oriented approach, Springer Series in Statistics: Probability and its Applications, Springer-Verlag, New York, 1991.
  5. Becker S., Datta N., Salzmann R., Quantum Zeno effect in open quantum systems, Ann. Henri Poincaré 22 (2021), 3795-3840, arXiv:2010.04121.
  6. Blitvić N., The $(q,t)$-Gaussian process, J. Funct. Anal. 263 (2012), 3270-3305.
  7. Bożejko M., Remarks on $q$-CCR relations for $|q|>1$, in Noncommutative Harmonic Analysis with Applications to Probability, Banach Center Publ., Vol. 78, Polish Acad. Sci. Inst. Math., Warsaw, 2007, 59-67.
  8. Bożejko M., Kümmerer B., Speicher R., $q$-Gaussian processes: non-commutative and classical aspects, Comm. Math. Phys. 185 (1997), 129-154, arXiv:funct-an/9604010.
  9. Bożejko M., Lytvynov E., Wysoczański J., Fock representations of $Q$-deformed commutation relations, J. Math. Phys. 58 (2017), 073501, 19 pages, arXiv:1603.03075.
  10. Carbone R., Fagnola F., Exponential $L_2$-convergence of quantum Markov semigroups on $\mathcal{B}(h)$, Math. Notes 68 (2000), 452-463.
  11. Carbone R., Sasso E., Umanità V., Structure of generic quantum Markov semigroup, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 20 (2017), 1750012, 19 pages.
  12. Carlen E.A., Maas J., Gradient flow and entropy inequalities for quantum Markov semigroups with detailed balance, J. Funct. Anal. 273 (2017), 1810-1869, arXiv:1609.01254.
  13. Cipriani F., Fagnola F., Lindsay J.M., Spectral analysis and Feller property for quantum Ornstein-Uhlenbeck semigroups, Comm. Math. Phys. 210 (2000), 85-105.
  14. Daoud M., Kibler M., Statistical mechanics of $qp$-bosons in $D$ dimensions, Phys. Lett. A 206 (1995), 13-17, arXiv:quant-ph/9512006.
  15. Deschamps J., Fagnola F., Sasso E., Umanità V., Structure of uniformly continuous quantum Markov semigroups, Rev. Math. Phys. 28 (2016), 1650003, 32 pages, arXiv:1412.3239.
  16. Dhahri A., Fagnola F., Yoo H.J., Quadratic open quantum harmonic oscillator, Lett. Math. Phys. 110 (2020), 1759-1782, arXiv:1905.09965.
  17. Fagnola F., Quantum Markov semigroups and quantum flows, Proyecciones 18 (1999), 95-134.
  18. Fagnola F., Quezada R., A characterization of quantum Markov semigroups of weak coupling limit type, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 22 (2019), 1950008, 10 pages.
  19. Fagnola F., Umanità V., Generic quantum Markov semigroups, cycle decomposition and deviation from equilibrium, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 15 (2012), 1250016, 17 pages.
  20. Gavrilik A.M., Kachurik I.I., Nonstandard deformed oscillators from $q$- and $p,q$-deformations of Heisenberg algebra, SIGMA 12 (2016), 047, 12 pages, arXiv:1602.07927.
  21. Gerhold M., Skeide M., Interacting Fock spaces and subproduct systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 23 (2020), 2050017, 53 pages, arXiv:1808.07037.
  22. Gough J., Kupsch J., Quantum fields and processes: a combinatorial approach, Cambridge Studies in Advanced Mathematics, Vol. 171, Cambridge University Press, Cambridge, 2018.
  23. Kumar D., Sinha K.B., Srivastava S., Stability of the Markov (conservativity) property under perturbations, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 23 (2020), 2050009, 20 pages.
  24. Liggett T.M., Exponential $L_2$ convergence of attractive reversible nearest particle systems, Ann. Probab. 17 (1989), 403-432.
  25. Marinho A.A., Brito F.A., Hermite polynomials and Fibonacci oscillators, J. Math. Phys. 60 (2019), 012101, 9 pages, arXiv:1805.03229.
  26. Mouayn Z., El Moize O., A generalized Euler probability distribution, Rep. Math. Phys. 87 (2021), 291-311.
  27. Mukhamedov F., Al-Rawashdeh A., Generalized Dobrushin ergodicity coefficient and uniform ergodicities of Markov operators, Positivity 24 (2020), 855-890, arXiv:2001.06266.
  28. Mukhamedov F., Al-Rawashdeh A., Generalized Dobrushin ergodicity coefficient and ergodicities of non-homogeneous Markov chains, Banach J. Math. Anal. 16 (2022), 18, 37 pages, arXiv:2001.07703.
  29. Parthasarathy K.R., An introduction to quantum stochastic calculus, Modern Birkhäuser Classics, Birkhäuser/Springer Basel AG, Basel, 1992.
  30. Schürmann M., von Waldenfels W., A central limit theorem on the free Lie group, in Quantum Probability and Applications, III (Oberwolfach, 1987), Lecture Notes in Math., Vol. 1303, Springer, Berlin, 1988, 300-318.

Previous article  Next article  Contents of Volume 18 (2022)